Thunderstorm Wind, Montgomery
- When
- August 27, 12:02 PM EST to 12:07 PM EST
- Where
- Montgomery County, Plymouth Meeting
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.100, -75.267
A severe thunderstorm knocked down several trees and wires in Plymouth and Horsham Townships and Hatboro Borough. PECO Energy reported about 5,850 of its customers lost power.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees and wires in Plymouth and Horsham Townships and Hatboro Borough. PECO Energy reported about 5,850 of its customers lost power.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 27, 2:20 AM EST, 9 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 AM EDT WED AUG 27 2003 CURRENT CONVTV ACTIVITY OVR SWRN NY MOVG ESE MAY RUN OUT OF STEAM BFR REACHING OUR NWRN ZONES...BUT FEEL ITS PRUDENT TO INSERT AT LEAST A CHC THERE FOR THIS MRNG. REMNANT CONVTN MOVG THRU WRN MD / SCNTRL PA MAY SKIRT OUR SWRN ZONES THIS MRNG TOO. WHAT WE SAW OF THE MODEL RUNS INDICATED THAT THE SFC FNT WL BE MOVG THRU THE CWA THIS AFTN. INSTBY IS NOT ALL THAT GREAT BUT MODELS SHOW UPPER TROF AXIS SWINGING THRU THIS AFTN/EVE. AVN SHOWS A SMALL AMT OF PVA LATER IN THE DAY THRU OUR CWA WHEREAS THE ETA SHOWS STGR VORT MOVG JUST TO OUR N. SO LEFT IN A SLGT CHC FOR NWRN ZONES THIS AFTN AND A CHC EVERYWHERE ELSE ALL DAY. DAYSHIFT MAY BE ABLE TO TAKE OUT SLGT CHC N IF MRNG ACTIVITY FIZZLES AND LATER GUIDANCE SUGGESTS NO REFORMATION FOR THE AFTN. WL LEAVE IN A SLGT CHC CNTRL/SRN ZONES THIS EVE TO ALLOW ANYTHING THAT FORMS TO DSIPT/MOV SE. WL USE ENHANCED WORDING CNTRL/SRN ZONES IN VIEW OF SPC/S DAY ONE OTLK...NO SLGT RISK BUT ISOLD SVR PSBL. OTHERWISE NO WX OF CONSEQUENCE TIL FRI AFTN AND BEYOND AS SFC HI / UPR RDG MOVS OVR AREA THU...WL LEAVE LATER PDS AS IS FOR NOW ABSENT ANY BETTER SOLUTION. TEMPS...DROPPED TEMPS A DEG OR TWO TDA...AS PREV STATISTICAL GUID SUGGESTS NR 90 OR 91 IS ABOUT ALL WE CAN SQUEEZE OUT IN PHL AREA... RANGING DOWN TO NR 80 POCONOS. NOTHING UP FOR THE MARINE. MPO 80 53 74 60 / 30 10 10 10 ABE 87 58 79 65 / 30 10 10 10 RDG 88 60 80 65 / 30 10 10 10 PHL 90 67 82 70 / 30 20 10 10 12N 85 57 78 64 / 30 10 10 10 SMQ 88 62 80 67 / 30 20 10 10 TTN 88 63 80 67 / 30 20 10 10 MIV 89 64 81 67 / 40 20 10 10 ACY 84 68 80 72 / 40 20 10 10 ILG 88 65 80 68 / 30 20 10 10 DOV 88 66 81 69 / 40 20 10 10 GED 88 66 82 69 / 40 20 10 10 ESN 88 66 82 69 / 40 20 10 10 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE.
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS TODAY... ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-272300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 940 AM EDT WED AUG 27 2003 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING... A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...AND SETTLE SOUTH OF THE AREA THIS EVENING. A DISTURBANCE MOVING ACROSS PENNSYLVANIA WILL TRACK EAST SOUTHEASTWARD TODAY. THIS WILL ACT UPON THE WARM AND HUMID AIRMASS THAT REMAINS IN PLACE OUT AHEAD OF THE COLD FRONT. AS A RESULT...SOME SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD TURN SEVERE AND PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. ANY THUNDERSTORMS THAT DO DEVELOP WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. THE BEST CHANCE FOR ORGANIZED SEVERE THUNDERSTORMS SHOULD BE FROM ABOUT THE PHILADELPHIA METROPOLITAN AREA SOUTHWARD. IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER IMMEDIATELY. WHILE OUTDOORS...KEEP AN EYE TO THE WESTERN SKY AND ALLOW YOURSELF ENOUGH TIME TO REACH A SAFE LOCATION IF THUNDERSTORMS APPROACH YOUR AREA. IF TRAVELING...BE PREPARED FOR SOME LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND SLOW DOWN AS VISIBILITIES CAN BE GREATLY REDUCED IN DOWNPOURS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND ANY POSSIBLE WARNINGS. FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS). GORSE
DEZ001-MDZ008-PAZ060-067-068-070-071-271730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1135 AM EDT WED AUG 27 2003 A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH THE WESTERN PHILADELPHIA SUBURBS AND PARTS OF NORTHERN DELMARVA BETWEEN NOON AND 2 PM. IT WILL AFFECT SOUTHERN BERKS AND CHESTER COUNTY FIRST. THESE STORMS DID PRODUCE LARGE HAIL AND DAMAGING WINDS IN THE WESTERN HALF OF PENNSYLVANIA. SINCE THEN THEY HAVE WEAKENED SOMEWHAT. THE AIR MASS ACROSS THE REGION REMAINS UNSTABLE AND THESE STORMS HAVE THE POTENTIAL TO INTENSIFY. EVEN WITHOUT INTENSIFICATION THIS CLUSTER COULD PRODUCE WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT DANGEROUS LIGHTNING AND RAINFALL RATES OF TWO INCHES PER HOUR. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND ANY POSSIBLE WARNINGS. FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS). GORSE/GIGI
The Philadelphia radar (KDIX), 75 km away, was scanning. The volume nearest the first event began at 17:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372120.